Efficiency and renegotiation in repeated games

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalNot applicablepeer-review

26 Scopus Citations
View graph of relations

Author(s)

Detail(s)

Original languageEnglish
Pages (from-to)42-73
Journal / PublicationJournal of Economic Theory
Volume61
Issue number1
Publication statusPublished - Oct 1993
Externally publishedYes

Abstract

In this paper we present a general framework for the discussion of renegotiation in repeated games, provide a new concept of “renegotiation-proof“ equilibrium, and show how the framework clarifies and unifies existing work. We define an agreement as a sequence of payoffs sets, one for each history in the game. We adopt an axiomatic approach to restricting agreements and show how different restrictions an agreements lead to different concepts of renegotiation-proofness. This provides a synthesis of the existing literature. Also, in this framework we introduce a new concept of renegotiation-proofness called recursive efficiencyJournal of Economic Literature Classification Numbers: C70, C72, D70.

Citation Format(s)

Efficiency and renegotiation in repeated games. / Bergin, James; MacLeod, W. Bentley.

In: Journal of Economic Theory, Vol. 61, No. 1, 10.1993, p. 42-73.

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalNot applicablepeer-review